Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 124, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 6, 2004, 5:44 PM MDT for Chaves County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 5:44 PM MDT (23:44 UTC)
- Expired
- Jul 6, 2004, 6:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3737 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 062344 SVRABQ NMC005-070045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 PM MDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 645 PM MDT * AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF MESA...OR ABOUT 36 MILES NORTH OF ROSWELL...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHERN CHAVES COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3398 10469 3379 10470 3364 10417 3395 10412 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:34 PM MDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 6, 2:34 PM MDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 234 PM MDT TUE JUL 6 2004 .DISCUSSION...OUTFLOW BOUNDARY PUSHED THROUGH THE EAST ERN PLAINS EARLY THIS MORNING FROM STRONG CONVECTIVE COMPLEX THAT FORMED IN CO KS AND OK YESTERDAY EVENING. THE CONVECTION HAS MADE A MORE COMPLEX SITUATION AND HARDER TO DISTINGUISH THE SYNOPTIC FRONT. THE MAIN RESULT IS INCREASED LOW LVL MOISTURE INTRUDING WEST OVER THE PLAINS. NORTHWESTERLY FLOW ALOFT WITH A FEW WEAK S/WS WILL PROVIDE ENOUGH DYNAMICS FOR SOME STRONG TS OVER THE EASTERN PLAINS LATE THE AFTERNOON AND EVENING. THE RIDGE CONTINUES TO BUILD OVER FAR WEST TX AND SOUTHERN NM. LATEST MODELS DELAY AXIS PROGRESSION EAST BY 24 TO 36 HRS. THE INFLUX OF SUBTROPICAL MID TO UPPER LVL MOISTURE WILL ALSO BE DELAYED. TRENDED POPS DOWN FOR MID WEEK BECAUSE OF THIS TIMING. AS THE RIDGE ELONGATES AND THE AXIS SHIFTS EAST SWERLY FLOW ALOFT MOVES OVER MOST OF NM. A NUMBER OF WEAK S/WS MOVE THRU THE FLOW FROM MID WEEK THRU THE WEEKEND. EXPECT THE LATER PART OF THE WEEK WILL BE ACTIVE WITH DAILY ISO TO SCT SH/TS DEVELOPMENT. THE RIDGE IS PROGGED TO SLIDE BACK WEST EARLY NEXT WEEK AND CENTER OVER NM AND CUT OFF THE MOISTURE. WILL KEEP DRYING TREND FOR MON TUE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 057/094 058/090 059 2300- GALLUP.................... 050/090 052/087 052 23000 GRANTS.................... 050/091 051/087 052 23000 GLENWOOD.................. 056/094 060/090 063 23000 CHAMA..................... 047/082 047/081 046 23--- LOS ALAMOS................ 053/086 053/086 054 23--- RED RIVER................. 044/075 045/075 044 232-1 TAOS...................... 048/087 047/087 049 231-1 SANTA FE.................. 054/086 054/086 055 231-- SANTA FE AIRPORT.......... 056/090 055/090 056 231-- ESPANOLA.................. 056/092 056/092 057 231-- ALBUQUERQUE HEIGHTS....... 066/094 066/094 066 2310- ALBUQUERQUE VALLEY........ 066/095 066/095 066 2310- ALBUQUERQUE FOOTHILLS..... 063/092 063/091 063 2310- ALBUQUERQUE WEST MESA..... 064/094 065/093 064 2310- SOCORRO................... 062/096 064/095 063 23001 SANDIA PARK/CEDAR CREST... 056/086 057/085 056 23111 MORIARTY/ESTANCIA......... 057/089 058/089 058 23111 CARRIZOZO................. 060/090 062/090 063 23011 RUIDOSO................... 058/081 060/082 061 23122 RATON..................... 051/089 051/089 053 23211 LAS VEGAS................. 051/085 053/086 053 23212 ROY....................... 055/089 056/089 058 23212 CLAYTON................... 058/090 062/091 062 23311 SANTA ROSA................ 060/096 062/096 062 23322 TUCUMCARI................. 065/096 065/098 066 23322 FORT SUMNER............... 063/096 064/098 065 23322 CLOVIS.................... 064/093 064/095 065 23322 PORTALES.................. 065/094 065/096 066 23322 ROSWELL................... 065/098 067/099 069 23221 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 23
Hazardous weather outlook, Jul 6, 6:00 AM MDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 6 2004 CORRECTED EXPIRATION TIME NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY A BACK DOOR COOL FRONT WILL PENETRATE THE EAST TODAY AND USE THE STRONG DYNAMICS AND SHEAR ASSOCIATED WITH THE RIGHT REAR QUADRANT OF THE POLAR JET STREAM TO TRIGGER A FEW SEVERE THUNDERSTORMS ON NEW MEXICO/S EASTERN PLAINS THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS INCLUDE LARGE HAIL...DAMAGING WINDS AND TORNADOES. .DAYS TWO THROUGH SEVEN... A FEW STRONG THUNDERSTORMS COULD DEVELOP ON THE FAR EASTERN PLAINS LATE WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON IN COLFAX...CURRY...DE BACA...GUADALUPE...HARDING...QUAY...MORA...ROOSEVELT...SAN MIGUEL AND UNION COUNTIES. THIS EVENING SPOTTERS MAY BE NEEDED IN CHAVES...CURRY...DE BACA...GUADALUPE...HARDING...QUAY...ROOSEVELT AND UNION COUNTIES. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 48 min |
| Jul 6, 2:41 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 49 min |
| Jul 6, 3:01 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 44 min |
| Jul 6, 3:34 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 41 min |
| Jul 6, 3:44 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 61 min |
| Jul 6, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 60 min |
| Jul 6, 4:20 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 55 min |
| Jul 6, 5:27 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.